Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 7, 2021, 5:47 PM EDT for Broward County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2021, 5:47 PM EDT (21:47 UTC)
- Expired
- May 7, 2021, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 56 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:05 PM EDT | HAIL 0.25 | 2 Ne Fort Lauderdale, FL | ...DELAYED REPORT...MEMBER OF THE PUBLIC REPORTED VIA SOCIAL MEDIA PEA SIZE HAIL ASSOCIATED WITH A PASSING THUNDERSTORM NEAR US 1 AND SUNRISE BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1218 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
490 WWUS82 KMFL 072147 SPSMFL Special Weather Statement National Weather Service Miami FL 547 PM EDT Fri May 7 2021 FLZ072-172-173-072245- Coastal Broward County FL-Metro Broward County FL- Coastal Miami Dade County FL- 547 PM EDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 645 PM EDT... * At 547 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Dania Beach, or over Hollywood. This storm was nearly stationary. * Nickel size hail, funnel clouds, and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea, Hallandale, Lauderhill, Oakland Park, Aventura, Lauderdale Lakes, Dania Beach, West Park, Wilton Manors, Lazy Lake, Ravenswood Estates and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2598 8024 2620 8024 2619 8008 2597 8010 TIME...MOT...LOC 2147Z 315DEG 2KT 2607 8016 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 7, 3:16 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 7, 3:16 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 316 PM EDT Fri May 7 2021 .SHORT TERM...Tonight Through Saturday... A cold front over the northern areas of South Florida this afternoon will continue to move southward through rest of the region and into the Florida Keys tonight. This will push the tropical air mass over the southern areas southward into the Florida Keys tonight ending the afternoon and even showers and thunderstorms over the eastern areas by this evening leading to a quite night over South Florida. High pressure will build into the Florida Peninsula on Saturday from the Gulf of Mexico. This should keep the weather mostly dry across South Florida on Saturday, but there could be a few isolated showers that develop over the Atlantic waters that could move westward into the east coast metro areas before dissipating. However, the coverage will be few and far between to put the showers into the forecast at this time. For the strong to severe storms for this afternoon over the east coast metro areas, please see the morning Area Forecast Discussion. .LONG TERM... Saturday evening through Thursday night... With the potential for active weather today, will give a brief synopsis for the extended forecast. Overall, 500mb flow looks fairly zonal over the area through Wednesday. There may be some weak shortwaves that move through, but no substantial ridging or troughing through the period. Also, at the surface, a Bermuda high builds once again. This may push the tail end of a front back to the north, possibly slightly enhancing the potential for convection on Sunday. Beyond Sunday, the surface ridge is not as strong as it has been, which may allow for more of a wet season type of pattern to emerge this week. Definitely looks to be a transition type of pattern, with the main triggers this week being diurnal heating and the sea/lake breezes. So, each day may see some convective activity across the area, with the sea breezes being the initiating factors, then the cells being driven by outflow boundaries. This makes it very difficult to pinpoint a specific area, therefore have chance of convection across most of the area in the forecast. Wednesday night, a 500mb trough approaches the area. This should induce the development of weak low pressure at the surface for the overnight hours. Also, an area of moisture is progged to advect into the region. All this looks to add up for enhanced chances of convective activity for Wednesday night across the entire peninsula. By Thursday, the GFS and the ECMWF both show cyclogenesis finally occurs to our northeast, and a cold front form near the area, which keeps the chances for convection going through the day and into Thursday evening. While strong thunderstorms are always a concern this time of year, the prolonged chances of rain may result in a concern for some flooding, especially in the metro areas of South Florida, at least with the GFS solution. The ECMWF is somewhat drier, but would not be surprised to see the two models converge, with the GFS becoming slightly drier, and the ECMWF showing more precip than it is. Also, it is still very early, and the forecast could change drastically, it is definitely something to watch for. && .AVIATION(18Z TAFS)... The east coast sea breeze should develop and slowly push inland to about KFLL and KPBI before stalling out. This will keep most of the east coast TAF sites in a westerly direction, except for KFLL and KPBI where they will be northeast between 19Z and 00Z. VCSH until 20Z then VCTS between 20Z and 00Z for most east coast TAF sites, except VCSH for KPBI and KFXE sites. KAPF taf site will remain dry through tonight with a westerly wind flow. VFR conditions outside of any shower or storms, then MVFR or even IFR conditons when the storms move through the TAF sites. && .MARINE... The Atlantic winds will be swinging to a Northeast direction this weekend and increasing to moderate breeze conditions, as the Gulf waters decrease from breezy conditons to a moderate breeze. This will allow for the Atlantic seas to increase to 3 to 4 feet this weekend, while the Gulf seas remain at 2 feet or less. Therefore, boating conditions looks good this weekend outside of today's weather in the Atlantic waters. && .FIRE WEATHER... The drier air over South Florida will allow for the relative humidity over the western areas of South Florida to fall into the mid to upper 30s, as the Energy Release Component will be around 30 over this area on Saturday. However, the 20 foot winds should remain below 15 mph on Saturday. Therefore, at this time will not be issuing any fire weather headlines for South Florida and will continue to monitor the latest short range models. && .BEACHES... The easterly wind flow this weekend will allow for the threat of rip currents to increase along the east coast beahces of South Florida. The threat of rip currents along the west coast beaches will subside this weekend due to the easterly wind flow setting up. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 84 74 86 / 20 10 10 20 West Kendall 70 85 72 88 / 20 10 10 20 Opa-Locka 70 84 72 87 / 20 10 10 20 Homestead 70 84 73 86 / 20 10 10 20 Fort Lauderdale 72 83 74 86 / 20 10 10 20 N Ft Lauderdale 72 83 73 84 / 20 10 10 20 Pembroke Pines 70 84 72 86 / 20 10 10 20 West Palm Beach 69 83 71 84 / 0 10 0 20 Boca Raton 70 84 72 85 / 20 10 0 20 Naples 65 89 69 91 / 0 0 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Saturday and Aviation/Marine...BNB Saturday Night through Friday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 7, 4:00 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 400 PM EDT Fri May 7 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080800- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 400 PM EDT Fri May 7 2021 ...Strong to Severe Thunderstorms Possible This Evening for Southeast Florida Metro Area... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms will be possible this afternoon and evening, especially cross the east coast metro areas. Strong to even severe thunderstorm are possible across the metro areas of Miami-Dade, Broward, and Southern Palm Beach Counties. The primary impacts will be lightning, gusty wind, hail, and localized urban flooding. Wind: Thunderstorm wind gusts up to 60 mph, especially over the east coast metro areas of Miami-Dade, Broward, and Southern Palm Beach Counties, are possible. Marine area may see gusts in excess of 20kts with showers and thunderstorms. Hail: Hail up to quarter size especially over the east coast metro areas of Miami- Dade, Broward, and Southern Palm Beach Counties. Flooding: Localized urban flooding will be possible across the east coast metro region through this evening, particularly in urban and poorly drained areas. Tornado: There is a very low slight chance of a tornado for the east coast metro areas in Miami Dade and Broward counties through this evening. Rip Currents: There is a moderate risk of rip currents along the beaches of Collier County. Waterspouts: Waterspouts are possible within any showers or thunderstorm that develop over the Atlantic and Bay waters this afternoon and evening. Temperatures: Heat indices are forecast to be in the lower 100s over metro and interior areas of Miami-Dade County this afternoon. Fire Weather: There will be enhanced fire weather conditions today due to low relative humidity across Glades and Western Hendry Counties. However, wind critical thresholds are not expected to be met. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The risk of rip currents will begin to increase again this weekend across the Atlantic Coast beaches. Afternoon thunderstorms will be possible each afternoon next week. .SPOTTER INFORMATION STATEMENT... Spotter activation: Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds or flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 7, 4:12 PM EDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Miami FL 412 PM EDT Fri May 7 2021 FLZ072>074-172-173-072045- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 412 PM EDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 445 PM EDT... * At 411 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Miami Gardens, moving east at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach, Surfside, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Dania Beach, Miami Lakes, Cooper City, Hialeah Gardens, Sunny Isles Beach, Opa-Locka, West Park and Miami Shores. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2585 8010 2586 8038 2604 8038 2604 8010 TIME...MOT...LOC 2011Z 257DEG 7KT 2596 8027 Weinman
Special weather statement, May 7, 4:39 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Miami FL 439 PM EDT Fri May 7 2021 FLZ074-173-072130- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 439 PM EDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 530 PM EDT... * At 438 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Miami Shores, or over Surfside, moving southeast at 5 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Miami, Hialeah, Miami Beach, Surfside, Miami Gardens, North Miami, North Miami Beach, Aventura, Sunny Isles Beach, Opa-Locka, Miami Shores, North Bay Village, El Portal, Gladeview, Westview, West Little River, Liberty City, Hard Rock Stadium, Golden Glades and Pinewood. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2580 8026 2597 8026 2597 8010 2580 8010 TIME...MOT...LOC 2038Z 305DEG 6KT 2588 8016 Weinman
Special weather statement, May 7, 5:47 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 547 PM EDT Fri May 7 2021 FLZ072-172-173-072245- Coastal Broward County FL-Metro Broward County FL- Coastal Miami Dade County FL- 547 PM EDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 645 PM EDT... * At 547 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Dania Beach, or over Hollywood. This storm was nearly stationary. * Nickel size hail, funnel clouds, and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea, Hallandale, Lauderhill, Oakland Park, Aventura, Lauderdale Lakes, Dania Beach, West Park, Wilton Manors, Lazy Lake, Ravenswood Estates and St. George. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2598 8024 2620 8024 2619 8008 2597 8010 TIME...MOT...LOC 2147Z 315DEG 2KT 2607 8016 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:07 PM EDT | Special Weather Statement | MFL | Miami-Dade | 53 min |
| May 6, 8:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| May 7, 4:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 7, 4:12 PM EDT | Special Weather Statement | MFL | Broward | 33 min |
| May 7, 4:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 7, 4:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| May 7, 4:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 7, 5:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 7, 5:31 PM EDT | Special Marine Warning | MFL | 89 min | |
| May 7, 5:40 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| May 7, 6:06 PM EDT | Special Marine Warning | MFL | 84 min | |
| May 7, 6:09 PM EDT | Special Marine Warning | MFL | 96 min | |
| May 7, 6:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| May 7, 7:50 PM EDT | Special Marine Warning | MFL | 115 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.